*St. John's Wort and Sexual Function*

Marcello Spinella marshmallow at earthlink.net
Fri Mar 5 01:11:20 EST 1999


Hello

Many pharmaceutical antidepressants, particularly the SSRIs, have
adverse effects on sexual functioning in males and females.

I am wondering if anyone out there (male or female) who has taken St.
John's Wort for some period of time has had any changes in their sexual
function.

The things I would be interested in are:

1. Approximately how long you have been/are taking it (days, weeks,
months, etc.)

2. Did it hinder, improve, or not effect sexual functioning?

3. What did it affect? e.g.:
        a. desire for sex
        b. physical arousal (erection, vaginal secretions)
        c. ability to reach orgasm

4. What condition are you taking it to treat?

5. Are you taking any other prescription or recreational drugs.

This is only an informal poll, but I would greatly appreciate any
anecdotes people may have since little or none seems to be written on
this in the clinical literature. All responses are strictly
confidential. No identification is needed. Thanks!

Sincerely,
Marcello Spinella, Ph.D.
marshmallow5 at yahoo.com




More information about the Neur-sci mailing list